Cases reported "Papilledema"

Filter by keywords:



Filtering documents. Please wait...

1/113. Optic neuropathy following amiodarone therapy.

    Ocular changes during treatment with amiodarone are almost universal but are rarely serious. In this article we describe three patients from a single electrophysiology practice in whom optic neuropathy developed during treatment with amiodarone. All three patients were more than 65 years of age. The doses of amiodarone ranged from 100 to 400 mg/day, and the time intervals between the initiation of the amiodarone therapy and the appearance of first symptoms of optic neuropathy were 5 to 19 months. Two patients had bilateral involvement, and one had only unilateral involvement. Whether this result was due solely to amiodarone therapy, to the underlying poor health of these patients, or to the combination of these two factors is uncertain. These findings prompt us to recommend that all patients who receive amiodarone undergo complete ophthalmologic examinations, including careful evaluation of the ocular fundus regularly during such therapy. No randomized study had been undertaken to determine the true incidence of complications associated with this medication.
- - - - - - - - - -
ranking = 1
keywords = neuropathy
(Clic here for more details about this article)

2/113. Hypotensive ischemic optic neuropathy and peritoneal dialysis.

    PURPOSE: To report anterior ischemic optic neuropathy associated with systemic hypotension in a patient undergoing continuous ambulatory peritoneal dialysis. methods: Case report. A 58-year-old man undergoing continuous ambulatory peritoneal dialysis developed painless blurred vision in both eyes and bilateral optic disk swelling with an altitudinal field defect in the left eye. Twenty-four-hour ambulatory blood pressure monitoring was requested in addition to other routine investigations. RESULTS: Routine blood pressure measurement in the clinic was 130/86 mm Hg, but ambulatory blood pressure monitoring demonstrated pronounced early morning hypotension with individual readings as low as 91/41 mm Hg. CONCLUSIONS: renal dialysis can render patients hypotensive, and this may be associated with anterior ischemic optic neuropathy. The overnight drop in blood pressure may not be appreciated with routine blood pressure measurement. Therefore, 24-hour ambulatory blood pressure monitoring should be considered when investigating patients with suspected anterior ischemic optic neuropathy who are undergoing renal replacement.
- - - - - - - - - -
ranking = 1.1666666666667
keywords = neuropathy
(Clic here for more details about this article)

3/113. Natural interferon therapy: optic nerve ischemic damage?

    The purpose of this study was the evaluation of retinal abnormalities during a treatment with natural interferon (IFN-alpha for chronic hepatitis c. Retinal hemorrhages and optic disk edema were found in a 40-year-old woman during IFN-alpha therapy. The disk edema and retinopathy resolved after the INF was discontinued. Although retinal abnormalities correlated with IFN therapy have been described recently by some authors, the pathogenesis is still unclear. Anterior ischemic optic neuropathy occurring in a patient treated with IFN is a probable complication of the therapy.
- - - - - - - - - -
ranking = 0.16666666666667
keywords = neuropathy
(Clic here for more details about this article)

4/113. magnetic resonance imaging enhancement of cranial nerves in inflammatory bulbar polyneuropathy.

    A patient with generalized inflammatory polyneuropathy and facial diplegia was studied with magnetic resonance imaging. Multiple cranial nerves showed signal enhancement without sensory or motor dysfunction.
- - - - - - - - - -
ranking = 0.83333333333333
keywords = neuropathy
(Clic here for more details about this article)

5/113. Bilateral optic neuropathy after bone marrow transplantation and cyclosporin A therapy.

    BACKGROUND: Cyclosporin A (CsA) is widely used as a prophylactic and therapeutic agent against graft-versus-host disease after bone marrow transplantation. Under this condition optic neuropathy has been found and considered as a possible side effect of cyclosporin A. CASE REPORT: A 52-year-old man presented with bilateral optic disc swelling and visual loss 6 months after bone marrow transplantation. Cyclosporin A was the only medication with a known neurotoxic side effect. After cessation of cyclosporin A and treatment with oral prednisone, vision improved within 2 months. Optic disc swelling ameliorated within 6 months but partial optic atrophy developed. DISCUSSION: Cyclosporin A given after bone marrow transplantation may have caused bilateral optic neuropathy in our patient. Microangiopathy of the optic nerve may be the pathogenetic mechanism.
- - - - - - - - - -
ranking = 1
keywords = neuropathy
(Clic here for more details about this article)

6/113. Orbital apex lesion as the presenting manifestation of sarcoidosis.

    A 32-year-old black woman presented with progressive proptosis, diplopia, and optic disc edema of the right eye. A computed tomography scan of the orbit showed a right retroorbital mass. A gallium scan showed increased radiotracer activity in the right retroorbital region. biopsy of the mass showed non-caseating granulomas that were compatible with sarcoidosis. The patient was treated with systemic steroids, and the proptosis and diplopia resolved. Seven months later, the patient presented with contralateral optic neuropathy. neuroimaging showed enlargement of the left optic nerve. The patient again responded to systemic steroid treatment and experienced complete restoration of vision. An orbital apex lesion may be the presenting manifestation of sarcoidosis.
- - - - - - - - - -
ranking = 0.16666666666667
keywords = neuropathy
(Clic here for more details about this article)

7/113. amiodarone optic neuropathy without disc edema.

    A 48-year-old man presented with bilateral blurred vision and visual field changes while prescribed amiodarone. Improvement of vision and visual field defects was documented within 3 weeks after discontinuation of the medication, and complete resolution occurred at 3 months. A unique feature of this amiodarone-associated optic neuropathy is the absence of any optic nerve edema.
- - - - - - - - - -
ranking = 0.83333333333333
keywords = neuropathy
(Clic here for more details about this article)

8/113. amiodarone-related optic neuropathy.

    BACKGROUND: To evaluate a case of atypical optic neuropathy that presented with blurred vision following the use of an antiarrythmic agent. CASE: Record of the patient was reviewed to determine the etiology of his optic neuropathy. OBSERVATIONS: Ophthalmological examination revealed unilateral optic disc edema with relatively well-preserved visual acuity. In routine tests, results of complete blood count, erythrocyte sedimentation rate, liver and kidney function tests, chest x-ray, Goldmann visual field examination, and brain computed tomography scan were normal. Orbital ultrasonography revealed optic disc edema with prominent optic nerve head and without orbital pathology. CONCLUSIONS: Systemic history and drug intake should be investigated in every patient with optic disc edema. Discontinuation of the medication can prevent further optic nerve damage or involvement of the other eye.
- - - - - - - - - -
ranking = 1
keywords = neuropathy
(Clic here for more details about this article)

9/113. ophthalmic artery microembolism in giant cell arteritis.

    A 70-year-old man presented with a history of headache and sudden loss of vision of the left eye. Funduscopic examination showed sector retinal edema and hemorrhage as well as optic disc swelling consistent with anterior ischemic optic neuropathy. The Westergren sedimentation rate was 66 mm/h. Temporal artery biopsy was consistent with giant cell arteritis. Routine transcranial Doppler testing performed on a Pioneer 2020 instrument (Nicolet Vascular, Inc., Golden, CO) equipped with special software for microembolus detection showed a microembolic signal in the left ophthalmic artery. During a subsequent monitoring study, microembolic signals were detected in the anterior and middle cerebral arteries, bilaterally. Microembolism can occur in giant cell arteritis. ophthalmic artery microembolism can be detected in vivo by transcranial Doppler ultrasonography. This new imaging capability can potentially be useful when evaluating patients with vascular disorders of the eye.
- - - - - - - - - -
ranking = 0.16666666666667
keywords = neuropathy
(Clic here for more details about this article)

10/113. Bilateral anterior ischaemic optic neuropathy due to optic disc drusen.

    PURPOSE: To report a case of bilateral anterior ischaemic optic neuropathy due to buried optic disc drusen. methods: Case report. RESULTS: A 64-year-old man presented with swollen optic discs and features suggestive of anterior ischaemic optic neuropathy (AION) in the left and right eye on two separate occasions ten months apart. Detailed ocular examination at presentation and systemic investigations did not reveal an underlying cause for the AION. At a later follow-up, optic disc drusen were noted in both eyes as partial optic atrophy had set in. This was confirmed by ultrasound B scan and demonstration of autofluorescence. CONCLUSIONS: In patients presenting with AION uncommon underlying causes must be considered. Routine ultrasound B scan at presentation can easily establish or exclude optic disc drusen as an underlying cause.
- - - - - - - - - -
ranking = 1
keywords = neuropathy
(Clic here for more details about this article)
| Next ->


Leave a message about 'Papilledema'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.